+ Reply to Thread
Results 1 to 7 of 7

Thread: Acid Reflux: from Lipoic Acid or Green tea Extract?

  1. #1
    Join Date
    Oct 2003
    Posts
    2

    Acid Reflux: from Lipoic Acid or Green tea Extract?

    I am new to this board and I need some help. I recently added Alpha Lipoic Acid and Green Tea Extract capsules to my daily list of vitamins and supplements. I have taken the following:
    1. Multi vitamin
    2. 250 MG of Vitamin C
    3. 400 IU's of Vitamin E
    4. 50 MG of CQ10
    5. 500 MG of L-Carnitine

    About two weeks ago, I added 100 MG of Lipoic Acid and one capusle of Green Tea Extract to the above list. Before I added them, I had no acid reflux issues. Since then, I get acid reflux at lunch and dinner right after my first swallow. I have been taking all of these pills with my breakfast, except for the Carnitine, which I am supposed to take 30 minutes before my breakfast. Question: which new supplemtn, Lipoic Acid or green Tea Extract, is the more likely cause of my acid reflux? Should I start taking one or the other or should I just take one or both at lunch instead of all of the pills at one time? Thanks for any help that anyone can give me on this problem! God bless! Dave

  2. #2
    Join Date
    Jan 2003
    Location
    Montreal
    Posts
    4,216

    About supplements

    Hi Dave Alpha Lipoic Acid, -- does not metabolize well in the acidic environment of the stomach- and i have heard people complaining of heartburn and pain in the stomach, and nausea from taking it If you want to keep taking it, perhaps decrease your dose to half. Some people take baking soda with it to decrease heartburn.

    Also be aware that green tea extract is loaded with caffeine which weakens the lower esophageal sphincter-- best to buy the de caf - but de caf isn't supposed to be great for gerd either.

    Vitamin C can cause heartburn - also damage the esophagus if it sits there too long--or gets lodged in the throat- also iron supplements.......also hard on the stomach. Don't lie down for 30 minutes after taking these.

    Q10 can definately cause heartburn and nausea. - .. I'm sure you've already researched all of these supplements.-- and proper dosages etc good claims and bad, product warnings etc. .and also be aware of the various brands having different additives which may not agree -- and different pure concentrations of the product Good luck Take Care

  3. #3
    Join Date
    Oct 2003
    Posts
    2
    Tricia, thanks for your reply. The Green Tea Extract I am taking is decaf. I wonder if I should try only 20 or 50 MG of Lipoic Acid. I hate to stop taking it becuase it has so many postives, but constant heartburn as soon as I start to eat sucks. I have never had any heartburn problems with CQ10 or Carnitine. I don't like to take more than 250 MG of Vitamin C because it is too hard on my tummy. Any other thoughts on this issue?

  4. #4
    Join Date
    Jan 2003
    Location
    Woodstock, N.Y.
    Posts
    2,593
    [i]Originally posted by Dave64 [/i]
    [B]... I don't like to take more than 250 MG of Vitamin C because it is too hard on my tummy. Any other thoughts on this issue? [/B]
    Ester-C or Calcium Ascorbate (buffered Vit. C) is considered to be non-acidic and is gentle on the stomach and enables one to take larger doses.

  5. #5
    Join Date
    Jan 2003
    Location
    Montreal
    Posts
    4,216

    Good idea .. and

    Hi Dave If i were you i'd scale down to 20mg of lipoic acid and wait a couple of weeks and see how you feel- some of these supplements have delayed reaction. i've heard of people not starting to feel sick until weeks after.

    Have mixed feelings about these supplements...for a lot of reasons- i go back and forth



    Anyway Best of luck Dave, i hope your heartburn takes a hike.

  6. #6
    Join Date
    Jan 2003
    Location
    Hanford....not Washington
    Posts
    890

    WECOME ABOARD DAVE!

    Hi Dave,

    Curious question about your general health. Any other issues going on that you can think of that may be adding to the equation......ie., weight problem or other lifesyle habits, hiatal hernia, stress, etc.?

    Hope you don't mind us being a bit nosey. .....however, you may be an anonymous name so.....no worries, eh? Hey......I could change mine to Hal and we could play "2001 - A Space Odyssey" if you like?

    Dave......what are you doing?..... Dave......?

    geeDub.....climbing out of the computer now

  7. #7
    Join Date
    Jul 2003
    Location
    Maine
    Posts
    179
    since I developed GERD I can't take any supplements, not even a vitamin, without getting heartburn. Also, while I can drink one mug of regular caff tea without a problem, I can't drink one mug of decaf green tea without noticing symptoms. There's something about that green tea....

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts